Optimal model reduction by multipoint Padé approximation

T. Nigel Lucas

Research output: Contribution to journalArticle

17 Citations (Scopus)

Abstract

A novel method of obtaining optimal reduced-order models of linear system transfer functions is presented. It uses the popular multipoint Padé approximation technique in an iterative way to generate efficiently the optimal models. Central to the method is a new way of calculating Padé approximants about many points by reducing them to equivalent Taylor series approximants. Optimal reduced-order models for impulse and step inputs are considered, and it is seen how the method may be extended to ramp and other polynomial inputs. Numerical examples are given to demonstrate the method.
Original languageEnglish
Pages (from-to)79-93
Number of pages15
JournalJournal of the Franklin Institute
Volume330
Issue number1
DOIs
Publication statusPublished - Jan 1993

Fingerprint

Model Reduction
Reduced Order Model
Approximation
Taylor series
Transfer functions
Linear systems
Polynomials
Impulse
Transfer Function
Linear Systems
Numerical Examples
Polynomial
Demonstrate
Model

Cite this

Lucas, T. Nigel. / Optimal model reduction by multipoint Padé approximation. In: Journal of the Franklin Institute. 1993 ; Vol. 330, No. 1. pp. 79-93.
@article{2cb1e6c661c94008aab1a21a734bf504,
title = "Optimal model reduction by multipoint Pad{\'e} approximation",
abstract = "A novel method of obtaining optimal reduced-order models of linear system transfer functions is presented. It uses the popular multipoint Pad{\'e} approximation technique in an iterative way to generate efficiently the optimal models. Central to the method is a new way of calculating Pad{\'e} approximants about many points by reducing them to equivalent Taylor series approximants. Optimal reduced-order models for impulse and step inputs are considered, and it is seen how the method may be extended to ramp and other polynomial inputs. Numerical examples are given to demonstrate the method.",
author = "Lucas, {T. Nigel}",
year = "1993",
month = "1",
doi = "10.1016/0016-0032(93)90021-L",
language = "English",
volume = "330",
pages = "79--93",
journal = "Journal of the Franklin Institute",
issn = "0016-0032",
publisher = "Elsevier Limited",
number = "1",

}

Optimal model reduction by multipoint Padé approximation. / Lucas, T. Nigel.

In: Journal of the Franklin Institute, Vol. 330, No. 1, 01.1993, p. 79-93.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Optimal model reduction by multipoint Padé approximation

AU - Lucas, T. Nigel

PY - 1993/1

Y1 - 1993/1

N2 - A novel method of obtaining optimal reduced-order models of linear system transfer functions is presented. It uses the popular multipoint Padé approximation technique in an iterative way to generate efficiently the optimal models. Central to the method is a new way of calculating Padé approximants about many points by reducing them to equivalent Taylor series approximants. Optimal reduced-order models for impulse and step inputs are considered, and it is seen how the method may be extended to ramp and other polynomial inputs. Numerical examples are given to demonstrate the method.

AB - A novel method of obtaining optimal reduced-order models of linear system transfer functions is presented. It uses the popular multipoint Padé approximation technique in an iterative way to generate efficiently the optimal models. Central to the method is a new way of calculating Padé approximants about many points by reducing them to equivalent Taylor series approximants. Optimal reduced-order models for impulse and step inputs are considered, and it is seen how the method may be extended to ramp and other polynomial inputs. Numerical examples are given to demonstrate the method.

U2 - 10.1016/0016-0032(93)90021-L

DO - 10.1016/0016-0032(93)90021-L

M3 - Article

VL - 330

SP - 79

EP - 93

JO - Journal of the Franklin Institute

JF - Journal of the Franklin Institute

SN - 0016-0032

IS - 1

ER -